MAUDE Adverse Event Report: K2M, INC. UNIVERSAL AWL; SIZE 20 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. UNIVERSAL AWL; SIZE 20 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 2008-90025
Medical Device Problem Codes Mechanical Problem (1384); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Return status of the device is unknown.
 
Event or Problem Description
It was reported that during a chesapeake lumber case, the universal awl 'skived' off the endplate and did not create the necessary pilot hole for the screw.This resulted in the cages at s1 and l4 having only 2 screws inserted instead of 3.Additionally, during screw insertion, the angled tapered driver came off of the screw.It was also observed that the laser markings had worn off of the expandable drill guide.This report will capture the universal awl.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, functional and material analysis could not be performed as the device was not returned.Device history records could not be reviewed as a valid lot number was not provided and could not be obtained.Complaint history records were reviewed for this catalog, no adverse trends were observed.It was confirmed that the awl successfully created pilot holes for four other screw holes without trouble.It is likely that the awl skived off due to user error (drill guide not used/ excess force applied/ mishandling, etc) during the surgery.

Brand Name
UNIVERSAL AWL; SIZE 20 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13655327
Report Number3004774118-2022-00079
Device Sequence Number20317355
Product Code LXH
UDI-Device Identifier10888857025509
UDI-Public10888857025509
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2008-90025
Device Catalogue Number2008-90025
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2022
Supplement Date Received by Manufacturer05/09/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale